Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 10, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 25, 2010, 6:13 PM CDT for Castro County, Parmer County, Texas. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2010, 6:13 PM CDT (23:13 UTC)
- Expired
- May 25, 2010, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Castro County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 98 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:39 PM CDT | HAIL 1.75 | 10 Wnw Dimmitt, TX | |
| May 25, 6:50 PM CDT | HAIL 1.75 | 5 W Easter, TX | GOLF BALL SIZE HAIL FELL FROM 650 TO 700 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:01 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1971 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
792 WFUS54 KLUB 252313 TORLUB TXC069-369-252345- /O.NEW.KLUB.TO.W.0010.100525T2313Z-100525T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 613 PM CDT TUE MAY 25 2010 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN PARMER COUNTY IN THE PANHANDLE OF TEXAS. NORTHWESTERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 645 PM CDT * AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED 8 MILES SOUTH OF BLACK... OR ABOUT 6 MILES SOUTHEAST OF FRIONA...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE BLACK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. && LAT...LON 3476 10247 3449 10240 3453 10270 3465 10272 TIME...MOT...LOC 2313Z 256DEG 14KT 3457 10264 $$ MEADOWS
2 follow-up statements
843 WWUS54 KLUB 252335 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 635 PM CDT TUE MAY 25 2010 TXC069-369-252345- /O.CON.KLUB.TO.W.0010.000000T0000Z-100525T2345Z/ PARMER TX-CASTRO TX- 635 PM CDT TUE MAY 25 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHWESTERN CASTRO AND NORTHEASTERN PARMER COUNTIES... AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED 9 MILES SOUTH OF BLACK...OR ABOUT 11 MILES SOUTHEAST OF FRIONA...MOVING EAST AT 20 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE BLACK AND RURAL AREAS OF INDICATED COUNTIES. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8 0 6 7 4 5 1 2 9 0. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. LAT...LON 3453 10264 3465 10267 3476 10247 3449 10240 TIME...MOT...LOC 2334Z 267DEG 16KT 3456 10253 $$
165 WWUS54 KLUB 252342 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 642 PM CDT TUE MAY 25 2010 TXC069-369-252345- /O.CON.KLUB.TO.W.0010.000000T0000Z-100525T2345Z/ PARMER TX-CASTRO TX- 642 PM CDT TUE MAY 25 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHWESTERN CASTRO AND EASTERN PARMER COUNTIES... AT 639 PM CDT...TRAINED WEATHER SPOTTERS REPORTED GOLFBALL SIZED HAIL 10 MILES WEST NORTHWEST OF DIMMITT. THIS STORM CONTINUES TO SHOW ROTATION. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED OVER EXTREME WESTERN CASTRO COUNTY...OR ABOUT 11 MILES WEST OF DIMMITT...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN CASTRO AND EASTERN PARMER COUNTIES. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8 0 6 7 4 5 1 2 9 0. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. LAT...LON 3454 10257 3468 10259 3476 10247 3449 10240 TIME...MOT...LOC 2341Z 267DEG 16KT 3457 10249 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 3:27 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 25, 3:27 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 327 PM CDT TUE MAY 25 2010 .SHORT TERM... DRY-LINE IN PROCESS OF ERUPTING OVER NORTHWESTERN ZONES AT THIS TIME WITH HIGH CAPE AND MODEST SHEAR SUPPORTING SEVERE STORM THREAT. IT IS UNCERTAIN BUT POSSIBLE THAT THIS ACTIVITY MAY BE ABLE TO DEVELOP A PRECIPITATION COOL POOL AND ADVANCE THE STORM THREAT FURTHER INTO WESTERN OR EVEN CENTRAL ZONES DURING THE EARLY EVENING. ALSO...COULD SEE A FEW DISCRETE STORMS EAST OF THE DRYLINE IN CONVERGENCE OVER CENTRAL SOUTH PLAINS AS SURFACE WARMS A BIT MORE THROUGH EARLY THIS EVENING. IN ANY CASE...THE PREVIOUS FORECAST FAVORING THUNDER CHANCES MORE OVER THE WESTERN SOUTH PLAINS AND PANHANDLE CONTINUES TO BE VALID. A FEW STORMS WILL BE POSSIBLE AS WELL LATER TONIGHT UNTIL OUTFLOWS SETTLE COMPLETELY...WITH CHANCE AN OVERNIGHT STORM SYSTEM MAY ANCHOR ON OUTFLOWS AND GENERATE A LOCAL FLOOD THREAT AS MENTIONED IN THE EARLIER HAZARDOUS WEATHER OUTLOOK. HEIGHTS ARE EXPECTED TO BUILD ON WEDNESDAY AFTER DISTURBANCE LIFTS NORTHEAST AWAY FROM AREA...BUT MAY NOT COMPLETELY CAP AIRMASS. LEFT-OVER BOUNDARIES AND SURFACE HEATING COULD ADD JUST THE IMPETUS FOR A LOW CHANCE OF THUNDER DURING THE AFTERNOON. WITH WEAKENING SHEAR...THE SEVERE THREAT SHOULD DIMINISH SOME BUT NOT COMPLETELY. RMCQUEEN && .LONG TERM... EXPECT DIMINISHING SHOWER/STORM CHANCES ALONG WITH A SLIGHT INCREASE IN TEMPERATURES THURSDAY ON INTO THE FIRST PART OF THE WEEKEND. THIS IS AS SHARP UPPER LEVEL RIDGE BUILDS WESTWARD ACROSS THE REGION IN ADVANCE OF A LARGE TROUGH THAT MOVES INTO THE WESTERN CONUS FROM THE EASTERN PACIFIC. STILL...RELATIVELY HIGH LOW-LEVEL EQUIVALENT POTENTIAL TEMPERATURE AIR WILL RESIDE NEAR/ACROSS THE CWA ON THE SW PERIPHERY OF A SFC HIGH SPRAWLING THE UPPER MIDWEST INTO THE GREAT LAKES. THUS...COULD NOT COMPLETELY RULE OUT A STRAY AFTERNOON SHOWER/STORM IF INHIBITION CAN BE OVERCOME...BUT LACK OF LOW-LEVEL FOCUS AND SYNOPTIC SCALE LIFT POINT TO ISOLATED LATE AFTERNOON ACTIVITY AT BEST. GIVEN VERY LIMITED COVERAGE...IF ANY...HAVE LEFT POPS BELOW 15 PERCENT FOR NOW. IF ANY STORM DOES DEVELOP...MORE LIMITED INSTABILITY THAN RECENTLY EXPERIENCED COUPLED WITH WEAK DEEP LAYER SHEAR WOULD TEND TO MITIGATE STORM ORGANIZATION/STRENGTH. THE WESTERN TROUGH WILL EVENTUALLY LIFT INTO THE NORTHERN HIGH PLAINS AND SOUTHERN CANADA LATE IN THE WEEKEND INTO EARLY NEXT WEEK. PRIMARY LIFT WITH THE PASSING WAVE SHOULD REMAIN DISPLAYED WELL TO THE NORTH OF THE AREA. HOWEVER...WE WILL HAVE TO WATCH TO SEE IF THIS DISTURBANCE AND ANY CONVECTIVE OUTFLOWS CAN DRIVE A COLD FRONT INTO THE AREA BY LATE SUNDAY OR MONDAY. IF SO...THIS COULD BE A MORE COHERENT FOCUS FOR SHOWER/STORM CHANCES. ALSO...LATEST ECMWF AND GEM DO SUGGEST A SOUTHERN STREAM WAVE MAY APPROACH BY EARLY NEXT WEEK WHICH WOULD ALSO SUPPORT INCREASING PRECIPITATION CHANCES. FOR NOW...WILL KEEP POPS BELOW MENTIONABLE LEVELS LATE IN THE FORECAST PERIOD UNTIL IF BECOMES MORE CLEAR IF A FRONT/OUTFLOW CAN PENETRATE THE AREA AND WHETHER OR NOT UPPER SUPPORT WILL INCREASE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 59 82 61 84 59 / 40 20 20 10 10 TULIA 63 80 61 85 61 / 30 20 20 10 10 PLAINVIEW 64 81 61 86 61 / 30 20 20 10 10 LEVELLAND 62 82 63 85 61 / 30 20 20 10 10 LUBBOCK 67 82 63 87 62 / 30 20 20 10 10 DENVER CITY 64 81 63 84 63 / 30 20 20 10 10 BROWNFIELD 65 81 64 86 63 / 30 20 20 10 10 CHILDRESS 66 85 66 88 65 / 20 20 20 10 10 SPUR 65 82 64 89 63 / 20 10 10 10 10 ASPERMONT 66 85 66 89 66 / 20 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/23
Hazardous weather outlook, May 25, 11:25 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1125 AM CDT TUE MAY 25 2010 TXZ021>044-261630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1125 AM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS THIS AFTERNOON AND EVENING. INSTABILITY AND WIND SHEAR IN THIS AREA WILL BE FAVORABLE FOR SOME STORMS TO PRODUCE SEVERE WEATHER...WITH THE MAIN THREATS OF LARGE HAIL AND DAMAGING WINDS. IN ADDITION...AN OUTFLOW BOUNDARY FROM OVERNIGHT STORM ACTIVITY WILL BE LOCATED IN THIS AREA...AND THERE IS A THREAT OF AN ISOLATED TORNADO IN THE VICINITY OF THIS BOUNDARY. THUNDERSTORM ACTIVITY IS ALSO POSSIBLE ACROSS THE REMAINDER OF THE OUTLOOK AREA...ALTHOUGH THE SEVERE WEATHER THREAT WILL BE LESS DUE TO LOWER INSTABILITY AND WIND SHEAR. THE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH WILL BRING A RISK OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA WEDNESDAY. DECREASING INSTABILITY AND WIND SHEAR WILL REDUCE THE RISK OF SEVERE WEATHER...ALTHOUGH ISOLATED STORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS CANNOT BE RULED OUT. AFTER WEDNESDAY...THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING
In the hours before
Local storm report, May 25, 4:50 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
450 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 5 S BOVINA 34.44N 102.89W
05/25/2010 E1.75 INCH PARMER TX POLICE DEPT
&&
EVENT NUMBER LUB1000165
SGELocal storm report, May 25, 4:59 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
459 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 2 SE BOVINA 34.50N 102.86W
05/25/2010 E1.75 INCH PARMER TX POLICE DEPT
&&
EVENT NUMBER LUB1000166
SGELocal storm report, May 25, 5:11 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
511 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 4 E BOVINA 34.52N 102.82W
05/25/2010 M1.00 INCH PARMER TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1000167
SGELocal storm report, May 25, 5:33 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
533 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 3 W BOVINA 34.52N 102.94W
05/25/2010 E0.88 INCH PARMER TX POLICE DEPT
&&
EVENT NUMBER LUB1000168
SGELocal storm report, May 25, 5:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
538 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL BOVINA 34.52N 102.89W
05/25/2010 E0.75 INCH PARMER TX POLICE DEPT
&&
EVENT NUMBER LUB1000169
SGELocal storm report, May 25, 5:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
542 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 2 NNE BOVINA 34.54N 102.87W
05/25/2010 E1.00 INCH PARMER TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1000170
SGEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:09 PM CDT | Tornado Warning | LUB | Childress, Cottle | 36 min |
| May 24, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 59 min |
| May 24, 8:15 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 45 min |
| May 25, 3:10 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 65 min |
| May 25, 3:35 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 55 min |
| May 25, 4:08 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Parmer | 52 min |
| May 25, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 51 min |
| May 25, 5:13 PM CDT | Tornado Warning | LUB | Parmer | 32 min |
| May 25, 5:37 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 53 min |
| May 25, 6:21 PM CDT | Tornado Warning | LUB | Castro, Parmer | 24 min |
| May 25, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 46 min |
| May 25, 6:55 PM CDT | Tornado Warning | LUB | Castro | 35 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.